Q. My sexual desire has gone down after taking Flunil. Should I stop taking this drug?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 17, 2014 and last reviewed on: Sep 08, 2018

Dear doctor,

I am a 35 year old male. Recently, I consulted a psychiatrist for a health issue and the doctor prescribed tablet Flunil 20, an antidepressant. After about two to three weeks, I noticed that I was becoming more and more asexual. My sexual desire and interest started to diminish. I can masturbate but it is not pleasurable and I end up extremely dissatisfied and tired at the end. My overall sexual desire has gone down and sexual feelings are kind of lost. Are these the side effects of the antidepressant drug? Should I stop taking this drug?

#

Hi,

Welcome to icliniq.com.

Fluoxetine (Flunil 20) belongs to the SSRI (selective serotonin reuptake inhibitors) class of antidepressants. Fluoxetine is one of the notorious antidepressants in relation to sexual side effects. The available data indicate that about 30 to 40 % of those taking Fluoxetine develop some sexual side effects.

In regard to the reversal of side effects, it is said that once you stop the drug, the side effects recover almost completely.

There is no need to worry if you are recovering from the ailment for which Flunil was prescribed. But, if you do not see any improvement even after four weeks of treatment, then it is advisable to stop Flunil and use a better alternative.


Was this answer helpful?

 | 

Related Questions:
Having depression and not getting well with SSRI. Can you suggest any treatment?

Hi doctor, I am suffering from depression, anxiety, and OCD ... Please suggest me the treatment for depression ...   Read full

Will my anxiety relapse if I stop SSRI?

Initially, I was prescribed Paxil 20 mg, which helped treat my anxiety and depression but I started having side effects of weight gain, fatigue, and sexual dysfunction ...   Read full

Will having Fluoxetine with Venlafaxine lift depression?

.. a very good anti-depressant. It has given you excellent results for 12 years but if the problem is increasing then there might be some issues like hormonal imbalance, psychosocial problems, substance abuse, etc. We need details on that. At times, ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is laziness a side effect of psychiatric medicines?

Query: Hi Doctor, I am taking the following psychiatric medications: Oleptal DT 300 1-0-1, Encorate Chrono 300 1-0-1, Zipsydon 80 1-0-1, Flunil 60 1-1-0, Zapiz 0.5 1-1-1, Provanol 10 1-1-1 and Waklert 150 1-0-0. I feel lazy and have low libido. Tentex forte is not working for me. Please modify my dosage, s...  Read Full »

Is sleep disturbance a side effect of Fluoxetine?

Query: Hi doctor, I am very sad, and I am surrounded by negative thoughts and anxiety. I have taken Fluoxetine (Fludac 20) for 6 weeks. Now I am fine, but I wake up early in the morning around 3.30 AM. Hence having disturbed sleep in the morning. My doctor changed medicine to Flunil 40. I think this dose ...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.